Arkansas, 2024

Flood in Arkansas, June 6 to 9, 2024

June 6 to 9, 2024 · NWS LZK · 1 event in 1 county or zone

Enter narrative here.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Enter narrative here.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 6, 2:17 AM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 6, 2:17 AM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
317 AM CDT Thu Jun 6 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today through Friday Night)
Issued at 314 AM CDT Thu Jun 6 2024

Fntl bndry was situated acrs eastern AR early this mrng, along with
a corresponding upper trof. Other than some lingering mid and high
lvl clouds, skies had cleared ovr the FA. Seeing some patchy fog
forming as well, but do not expect it to become widespread.

The aforementioned upr trof/fnt wl cont to work to the east today.
Drier air wl filter into the FA as W/NW sfc winds incrs. This wl
allow aftn highs to top out in the mid 80s to the lower 90s. NWly
flow aloft wl bring a new CDFNT into N AR this aftn and thru the
rest of the state tngt.

Some of the CAM solutions indc the potential for a few showers ovr N
AR late today and have included some low end PoPs (20-30%) in those
areas. Elsewhere, kept a dry fcst in place. A weak sfc high wl pass
acrs the Mid-South on Fri and quickly push to the south and east of
the FA Fri ngt. Small rain chcs wl return to the fcst ovr NW AR late
Fri ngt as a new SWT apchs fm the NW.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 314 AM CDT Thu Jun 6 2024

Unsettled wx looks to return to the FA this weekend as sfc high
pressure over the Appalachians begins to shift Ewrd. A cdfrnt
remains progged to move thru the CNtrl Plains during the early half
of the weekend, and approach the Ozarks and Srn Cntrl US by Sun.
Some isolated showers and storms may manifest on Sat, primarily acrs
the Nrn portion of the region as Srly to S/Wrly low-lvl flow
resumes.

By Sun, the aforementioned frnt is set to move thru the region thru
the day, under incrsgly N/Wrly H500 flow. Generally, N/Wrly H500
flow during the Summer months in the Srn US can be a favorable
pattern for MCS's, so wl continue to monitor for some severe wx
potential on Sun, however buoyancy/shear progs remain on the
conditionally severe thresholds for now.

Otherwise, incrsg covg and magnitude of PoPs is expected fm Nrn to
Srn AR as the frnt moves thru the region during the day Sun. PoPs
should decrs thru the day Mon, w/ generally drier wx condns
prevailing thru the remainder of the long term. A more seasonable
airmass wl overspread the FA in the wake of the frnt, w/ near-normal
temps thru at least mid-week next week, however the more noticeable
change should be in the humidity levels, w/ drier air filtering in
as well.

&&

.AVIATION...
(06Z TAFS)
Issued at 1230 AM CDT Thu Jun 6 2024

VFR conds will prevail, with some patchy fog possible arnd
daybreak Thu mrng. Mid lvl clouds wl slowly depart eastern AR
overnight. A new impulse wl drop toward N AR late in the day on
Thu, with an incrs in clouds, along with a few showers possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     91  62  87  66 /  10  10   0   0
Camden AR         93  68  90  67 /   0  10   0   0
Harrison AR       85  59  85  65 /  10   0   0  20
Hot Springs AR    93  67  89  68 /   0  10   0   0
Little Rock   AR  92  68  89  68 /   0  10   0   0
Monticello AR     91  70  89  66 /   0   0   0   0
Mount Ida AR      93  66  89  67 /   0  10   0   0
Mountain Home AR  87  58  86  65 /  20   0   0  10
Newport AR        91  62  87  66 /  10  10   0   0
Pine Bluff AR     91  68  88  67 /   0  10   0   0
Russellville AR   92  66  89  68 /   0  10   0   0
Searcy AR         91  64  87  65 /   0  10   0   0
Stuttgart AR      91  67  87  68 /   0  10   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...44
LONG TERM....72
AVIATION...44
Hazardous weather outlook, Jun 6, 3:06 AM CST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
406 AM CDT Thu Jun 6 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-071000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
406 AM CDT Thu Jun 6 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Small chances for a shower or thunderstorm are in the forecast
later today across north Arkansas, associated with a weak cold
front. However, no severe weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered showers and thunderstorms will return this weekend.
Severe weather chances will remain low, but a few storms may be
capable of producing damaging wind gusts and locally heavy
rainfall.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Calhoun

When
June 6, 3:45 AM CST to June 9, 6:15 AM CST
Where
Calhoun County, 6.24 mi S of Artesian to 6.39 mi S of Artesian
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.311, -92.490

Heavy rain led to minor river flooding on the Ouachita River at Thatcher Lock and Dam between June 6 and June 9. The minor river flooding crested on June 7 at 2145 at 79.62 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192696.